Texas, 2007Flash Flooding in Texas, July 4, 2007
July 4, 2007 · NWS EWX · 10 events in 10 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning and afternoon of July 4.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning and afternoon of July 4.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 4, 2:28 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 4, 2:28 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 AM CDT WED JUL 4 2007
.DISCUSSION...
THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO
SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO
MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX
ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT
TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR
VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED
SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS
INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE
PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE
FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS
SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE
TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE
MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER
THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER
CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS
WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 83 71 85 72 90 / 70 60 70 50 50
AUSTIN BERGSTROM INTL AIRPORT 82 71 85 72 89 / 70 60 70 50 50
DEL RIO INTL AIRPORT 91 72 89 73 90 / 70 60 60 50 50
SAN ANTONIO INTL AIRPORT 83 72 86 74 90 / 80 60 60 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
01/18
Hazardous weather outlook, Jul 3, 1:59 PM CST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT TUE JUL 3 2007
TXZ171>173-183>194-202>209-217>225-228-042000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 PM CDT TUE JUL 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
Flash Flood, Frio
- When
- July 4, 3:30 AM CST to 1:00 PM CST
- Where
- Frio County, Dilley to 20 mi E of Pearsall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.670, -99.170
From 2 to 3 inches of rain fell over the southeast part of the county in the morning, with up to 7 inches near the McMullen County line. FM1582, US85, and FM462 were closed through early afternoon due to flash flooding.
Flash Flood, Atascosa
- When
- July 4, 6:00 AM CST to 12:30 PM CST
- Where
- Atascosa County, Jourdanton to Campbellton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.920, -98.530
Thunderstorms produced a general 2 to 3 inch rainfall, with up to 7 inches from Christine to Campbellton. FM140 was closed from Charlotte to near Campbellton. Most roads in southeast Atascosa County were also closed, including SH16 and FM791.
Flash Flood, De Witt
- When
- July 4, 6:00 AM CST to 1:00 PM CST
- Where
- De Witt County, Nordheim to 20 mi E of Cuero
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.920, -97.600
Widespread 2 to 3 inch rain amounts fell in Wilson, Gonzales, DeWitt, Karnes and Lavaca Counties, with up to 5 inches near Nordheim. Many county roads in DeWitt County were closed, including SH72 and SH119 between Nordheim and Yorktown.
Flash Flood, Karnes
- When
- July 4, 6:30 AM CST to 3:30 PM CST
- Where
- Karnes County, Gillett to Kenedy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.130, -97.800
Widespread 2 to 3 inch rain amounts fell in DeWitt, Karnes and Lavaca Counties, with up to 7 inches near Gillett. Flash flooding closed US80, SH72, and FM792.
Flash Flood, Lavaca
- When
- July 4, 7:00 AM CST to 12:30 PM CST
- Where
- Lavaca County, 20 mi SW of Speaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.046, -96.954
Widespread 2 to 3 inch rain amounts fell in Wilson, Gonzales, DeWitt, Karnes and Lavaca Counties, with up to 4 inches southwest of Speaks. US77 was closed near the Victoria County line.
Flash Flood, Wilson
- When
- July 4, 7:30 AM CST to 1:30 PM CST
- Where
- Wilson County, Floresville to La Vernia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.130, -98.170
Widespread 2 to 3 inch rain amounts fell in Wilson, Gonzales, DeWitt, Karnes and Lavaca Counties, with up to 5 inches near Sutherland Springs. FM539, FM775, and SH97 were closed.
Flash Flood, Gonzales
- When
- July 4, 8:00 AM CST to 11:00 AM CST
- Where
- Gonzales County, Gonzales to Wrightsboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -97.470
Widespread 2 to 3 inch rain amounts fell in Wilson, Gonzales, DeWitt, Karnes and Lavaca Counties, with up to 4 inches west of Gonzales. US97 and FM466 were closed.
Flash Flood, Guadalupe
- When
- July 4, 8:30 AM CST to 1:00 PM CST
- Where
- Guadalupe County, 15 mi SW of Seguin to 20 mi SE of Seguin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.417, -98.146
Between 2 and 4 inches of rain fell in southern Guadalupe County and southeastern Bexar County, closing many rural roads due to flash flooding. Among those closed in Guadalupe County were SH123 and FM539.
Flash Flood, Bexar
- When
- July 4, 10:00 AM CST to 3:30 PM CST
- Where
- Bexar County, Elmendorf to Universal City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.250, -98.330
Between 2 and 4 inches of rain fell in southern Guadalupe County and southeastern Bexar County, with up to 5 inches near St. Hedwig. Numerous roads were closed in southeast Bexar County, including FM1346, FM1518.
Flash Flood, Hays
- When
- July 4, 11:30 AM CST to 1:30 PM CST
- Where
- Hays County, Wimberley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.000, -98.050
A general 2 to 4 inch rain in the Wimberley area caused widespread flash flooding that closed FM32, FM3424, and FM2325.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 4 to 6, 20071 death · $1.3 million · 20 events
- Marine Strong Wind in North Atlantic Coastal Waters, July 4, 20071 death · 7 injured · 1 event
- Excessive Heat in California, July 4 to 5, 20071 death · 1 injured · 4 events
- Rip Current in North Carolina, July 4, 20071 death · 1 event
- Lightning Strikes in Florida, July 4, 2007$925,000 · 2 events
- Hail and Damaging Winds in North Dakota, July 4, 2007$515,000 · 1.5 in hail · 4 events
- Flash Flooding in Pennsylvania, July 4 to 5, 2007$500,000 · 2 events
- Flash Flooding in Texas, July 4, 2007$50,000 · 9 events
- Flash Flooding in Illinois, July 4, 2007$51,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 5, 2007$35,000 · 1.25 in hail · 7 events
- Damaging Wind in Illinois, July 4, 2007$40,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, July 4, 2007$30,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49345, 49346, 49348, 49349, 49350, 49351, 49352, 49353, 49354, 49355.